Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Does a person diagnosed with TB and taking drugs regularly still needs to take TB shots?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
does a sick person diagnosed with TB who is prescripted to take a maintenance drug against TB regularly still needs to take TB shots?....his current medication is rifampicin 150mg, isoniazid 75mg, pyrazinamaide 400mg, ethambotol 275mg...he insist that his doctor urges him to take injections against TB as it really necessary?when i asked if it is necessary i meant are the shots/injections still needed even with the maintenance medicine he is taking?

Posted Tue, 13 Nov 2012 in Cancer
Answered by Dr. Hema Yadav 3 hours later
Thanks for posting your query.
I assume you have been advised Intramuscular injections of streptomycin as a antitb treatment during the intensive phase of treatment ( 2 months ).
In category two patients of Tb which includes sputum positive inadequately treated ( failures , relapses, defaulters) the regimen includes five drugs ie oral isoniazid , ripampin, pyrazinamide , ethambutol as well as im streptomycin .
In such case it is necessary to take these shots in addition to the daily oral medicines .
Also in cases of drug resistant tuberculosis Injectible streptomycin or Amikacin may be given as second line treatment .

However it is likely to be given during the first two months of treatment and will be stopped after that as per your doctors advice.
So please do not miss any shots if your doctor has advised you so . It must be required in your particular case of Tb .

Hope I have answered your query.
Kindly accept my answer if you have no further queries .
Wishing you a speedy recovery .
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor